MAUDE Adverse Event Report: BAUSCH + LOMB NEEDLES MICROFLOW 2.2 30 DEGREE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB NEEDLES MICROFLOW 2.2 30 DEGREE; UNIT, PHACOFRAGMENTATION
Model Number DP8730S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in new zealand reported while being in attendance during a cataract procedure, the customer used stellaris elite along with bl5115-4 pack and dp8730s phaco needle.During the viscoelastic removal, and post iol implantation (j&j di-boo), a piece of metal fragment was found in the eye.There was no medical intervention required, no impact or injury to the patient, and no extra anesthesia required.The fragment was removed by the surgeon, with an increased surgical time of 2 minutes.
 
Additional Manufacturer Narrative
The product has been returned, but not evaluated yet.Manufacturing and sterilization records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: d9 (date returned to manufacturer): 04nov2023.One small plastic specimen cup was returned in a plastic zip lock bag.The original packaging was not received.The part numbers and lot numbers cannot be verified or determined.The specimen cup contains an old style needle wrench, a blue/teal colored needle tip and a swab with a particle stuck to it.Microscopic examination was performed.The particle does have a metallic appearance and is approximately 311 microns long by 106 microns wide.The sliver-like particle is curled on the end.There is marring, gouges, scratches and material missing on the hub and the flats of the needle.Inspection of the needle wrench found the corners of flats on the needle wrench are marred, rounded and damaged.The particle will be sent to the lab for analysis.This investigation is ongoing.
 
Additional Manufacturer Narrative
The particle was sent to the lab for further analysis.The sample was analyzed using energy-dispersive spectrometer (eds) equipped with a scanning electron microscope (sem).Eds analysis indicated the sample consists of iron, carbon, chromium, nickel, manganese, and silicon.This is consistent with stainless steel.The old style needle wrench does have a stainless steel component.The returned needle wrench had extensive damage.The instructions for use (ifu) contains instructions on the proper use of the needle wrench.It is not possible to definitively determine the source of the returned particle due lack of traceability information provided, damaged condition of the returned wrench and limitations of the analytical method.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
NEEDLES MICROFLOW 2.2 30 DEGREE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17975156
Report Number0001920664-2023-70109
Device Sequence Number3518488
Product Code HQC
UDI-Device Identifier00757770057252
UDI-Public(01)00757770057252(17)271014(10)X2986
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8730S
Device Lot NumberX2986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/29/2023
12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL5115-4 PACK.; BL5115-4 PACK.
Patient SexUnknown